AF and sweating

My Dad (97) has AF which as far as I know is largely asymptomatic. However he will sometimes break out into a sweat (eg when sitting in his chair) and will need his vest and shirt changing. GP doesn't know what is causing this but I think I read somewhere its a symptom of AF. Does anyone else suffer in this way, and do you this it might be controlled with some heart rate lowering drugs (eg bisoprolol)?

Any advice would be much appreciated.

Thanks.

(BTW this is my first post so hope I've done it right)

12 Replies

oldestnewest
  • Yes you did it right. Personally I never had sweating problems with AF but I surely did when I was on hormone implants post prostate cancer. Don't you just love those hot flushes!

  • Is he on any other medication?

  • I haven't had sudden bad sweats with AF but my late husband had very sudden intense sweats when his blood sugar fell low (he was a type 1 diabetic). It could happen even at night when sleeping when there was no other indication that he had a problem.

    I hope the doc is able to isolate a cause, as it seems like a signal of something not quite right.

  • My mother is ninety four and has a fib ,not so long ago she started to have sweat attacks sitting on the chair or in bed, but she had been drinking sage tea .My wife said to her that sage tea can make some people sweat really bad, so she stopped drinking it and the sweats stopped ,anything in your dads diet that might be causing it

  • Hi heavy (and unpleasant) sweating is one of my symptoms when I have an AF episode, it's also one of the tells that my episode is subsiding as my sweating stops.

    As we always say on here AF affects everyone differently.

  • I have long standing permanent af and suffer from sweating,even as far as I can take a shirt off and litterly wring out the water out

  • I've never sweated as much as I do since I became permanent AF. However, it comes on only when I am doing something physical even if just light walking. When I play badminton I get soaked !

  • Thanks for all your responses. I see a few people seem to sweat with AF. Note my Dad is on other medication but nothing that would be expected to make him sweat like he does- its 2 or 3 vests and shirts per day, just from sitting in the chair. I guess what I need to do is speak to the GP and ask if maybe beta blockers or some other medication might be appropriate.

    If any-one has any other suggestions they would be most welcome. I find the GP's don't have much of an idea what to do about AF.

    Best wishes

  • I was sweating profusely on slight exertion when on bisoprolol and also having hot flushes but it stopped when I stopped taking it.

  • thanks. Sounds like bisoprolol might not work then.

  • I have hot flushes regularly whether in AF or not, without exertion and any exertion will always bring one on. During these flushes I sweat profusely on my scalp, which soaks my hair and runs into my eyes if I look down. I put it down to post menapausal symptoms, but am now 5 years past that(60) . Now wondering if it's connected to Bisop, Xeralto, or Zestoretic?

  • Doesn't sound like menopausal to me esp as you are well past that. My bet is on AF.

    Are you sure you are not in AF or just starting/stopping when the sweating starts? Not everyone has symptoms.

You may also like...